MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 25740018590
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source.Country: (b)(6).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient with pre-operative diagnosis of right s1 s2ai set screw came off.It was reported that it was a patient who was performed th10-s2ai with l3/4/5/s plif on (b)(6) 2017, after the operation, the set screw on the right side of s1 / 2 backed out (came off).When opened the wound with reoperation, the set screw of l5 on the left side also backed out, the rod (5.5mm diameter, cobalt-chromium) was broken at l5 / s on the left side.As for the set screws, all three had completely backed out, and the rod was slightly floating, but it was contained within the screw head.As per physician bone union might not be achieved.During the reoperation, all screws were replaced at three positions that set screws had backed out , the rod was connected by mrc on both sides.The left l5 screw was replaced, the right s1 s2 screw was replaced, and the rod was cut between the right l5 / s and was re-fixed on both sides using with mrc.There is no delay in overall procedure time.There were no patient symptoms or complications as a result of this event.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis #267602619:25740018590 lot# ca16e009 visual and optical inspection revealed some deformation to the female torx but the threads of the screw appear to be undamaged.The wear to the saddle was slightly heavier on one side from what appears to be the rod setting against the wall in the saddle.The crown of the screw has multiple rod indentions from what appears to be multiple tightening attempts.The indentions appear to be even on each side of the crown but no signs of off axis seating that could contribute to the screws backing out.The head appears to have been fully angulated, the shaft of the bone screw was in the relief notch but the material around the notch appears to have come in contact with the shaft of the screw.Unable to determine root cause of set screw backing out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key11854515
Report Number1030489-2021-00655
Device Sequence Number3869443
Product Code NKB
UDI-Device Identifier00643169414921
UDI-Public00643169414921
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model Number25740018590
Device Catalogue Number25740018590
Device Lot NumberCA16E009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale